Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 3:26 AM CDT for La Salle County, McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 3:26 AM CDT (08:26 UTC)
- Expired
- Jul 4, 2007, 5:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 040830 FFWCRP TXC283-311-041030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 AM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... LA SALLE COUNTY IN SOUTH TEXAS WESTERN MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL 530 AM CDT * AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN MCMULLEN COUNTY INTO LA SALLE COUNTY. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 220 AM CDT FROM 5 MILES EAST OF FOWLERTON TO JUST SOUTH OF LOS ANGELES. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COTULLA...TILDEN...ARTESIA WELLS...CROSS...FOWLERTON... LOMA ALTA...LOS ANGELES AND MILLET. THE SHOWERS AND THUNDERSTORMS ARE NEARLY STATIONARY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2862 9855 2808 9850 2806 9932 2863 9926 $$ TMT
1 follow-up statement
000 WGUS74 KCRP 040951 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 444 AM CDT WED JUL 4 2007 TXC283-311-041030- LA SALLE-MCMULLEN- INCLUDING THE CITIES OF...COTULLA...TILDEN 444 AM CDT WED JUL 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR WESTERN MCMULLEN AND LA SALLE COUNTIES... AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES. DOPPLER RADAR INDICATED 4 TO 6 INCHES OF HAS FALLEN OVER EASTERN LA SALLE AND EXTREME WESTERN MCMULLEN COUNTIES FROM 15 MILES EAST OF ARTESIA WELLS NORTHEAST TO FOWLERTON. THE THUNDERSTORMS ARE NEARLY STATIONARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILDEN... MILLET...LOS ANGELES...FOWLERTON...CROSS AND COTULLA ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES OF RAIN ARE POSSIBLE IN EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2862 9855 2808 9850 2806 9932 2863 9926 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:41 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 8:41 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
841 PM CDT TUE JUL 3 2007
.UPDATE...INFRARED AND WATER VAPOR IMAGERIES SHOWED LOW PRESSURE
CENTERED OVER CENTRAL TEXAS. CORPUS DOPPLER RADAR INDICATED
CONVECTION HAD ENDED ACROSS THE FORECAST AREA EXCEPT OVER THE
NORTHWEST CORNER WHERE A RAGGED LINE OF SHOWERS/THUNDERSTORMS WAS
MOVING INTO THE REGION FROM THE NORTHWEST. CLOUD TOPS ASSOCIATED
WITH THE ACTIVITY TO THE NORTHWEST HAD GENERALLY BEEN WARMING
EXCEPT ALONG AND NEAR A MORE SOLID LINE OF THUNDERSTORMS THAT HAD
PUSHED SOUTHWESTWARD INTO NORTHEAST MEXICO FROM THE HILL COUNTRY.
BEST CONVECTIVE POTENTIAL STILL REMAINS OVER THE WESTERN ZONES
THIS EVENING IN AREAS THAT HAD MUCH BETTER DAYTIME HEATING TODAY.
THE FEW THUNDERSTORMS THAT WERE MAKING IT INTO THE NORTHWEST
CORNER WERE NOT HOLDING TOGETHER WELL AS EFFECTS FROM DAYTIME
HEATING WERE DECREASING. THE AFOREMENTIONED LOW PRESSURE CENTER,
COUPLED WITH ABUNDANT MOISTURE ACROSS SOUTH TEXAS (00Z CORPUS
SOUNDING SHOWED 1.99 PWAT VALUE), ARGUES FOR THE CONINUATION OF
HIGH CHANCES OF PRECIPITATION OVERNIGHT, ESPECIALLY OUT WEST.
RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH
OVERNIGHT, THOUGH HIGHER AMOUNTS WILL EASILY BE POSSIBLE IN
PASSING THUNDERSTORMS. A FLASH FLOOD WATCH WITH EXCESSIVE RAINFALL
IS IN PLACE THROUGH MIDDAY WEDNESDAY WITH NO CHANGES ANTICIPATED
TO THIS PRODUCT AT THIS TIME. REMAINDER OF FORECASTS THIS EVENING
LOOK ON TRACK AS WELL, THUS NO CHANGES.
&&
.AVIATION...EXPECT CONVECTION AT KLRD TO MAINLY IMPACT AREA BETWEEN
01Z AND 05Z...BUT STILL COULD LINGER AFTER THAT SO HAVE A TEMPO
AFTER 05Z. FARTHER EAST...WILL PLAY A SIMILAR SCENARIO TO TODAY
WITH CONVECTION DEVELOPING OVERNIGHT THEN MOVING INLAND DURING THE
DAY...TIMING SIMILAR TO TODAY. ONLY CAVEAT IS HOW MUCH CONVECTION
OVER DEEP SOUTH TEXAS AFFECTS OVERALL AIRMASS...ATTM WITH UPPER LOW
STILL PROXIMATE FEELING IS NOT MUCH SINCE NOT MUCH LIFT AND
INSTABILITY NEEDED WITH ALL THE MOISTURE AVAILABLE TO GET CONVECTION
GOING ONCE AGAIN. IF WINDS DIMINISH AND CLOUDS CLEAR OUT
ENOUGH...COULD AGAIN HAVE SOME BR ISSUES AT KALI.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 86 76 89 77 / 70 70 50 40 20
VICTORIA 75 85 75 88 74 / 70 70 50 40 20
LAREDO 77 87 76 94 77 / 80 80 80 50 40
ALICE 76 86 75 89 76 / 80 80 50 50 20
ROCKPORT 79 85 78 87 78 / 70 70 50 40 20
COTULLA 75 85 74 89 74 / 80 80 80 50 40
KINGSVILLE 77 86 76 89 76 / 70 70 50 40 20
NAVY CORPUS 80 85 79 88 79 / 70 70 40 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
JAR/19...SHORT TERM
GW/86...AVIATIONHazardous weather outlook, Jul 3, 5:48 AM CDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE JUL 3 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE OVER THE HILL COUNTRY COMBINED WITH AN EXTREMELY MOIST AIRMASS OVER SOUTH TEXAS WILL LEAD TO ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITH THE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVIER AMOUNTS OF 6 TO 10 INCHES POSSIBLE WITH THE SLOWER MOVING THUNDERSTORMS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT WEST INTO THE RIO GRANDE PLAINS TONIGHT WITH EXCESSIVE RAINFALL POSSIBLE. ANY ADDITIONAL RAIN WILL LEAD TO FLOODING PROBLEMS OVER ALL OF SOUTH TEXAS THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY ACROSS THE REGION WITH ADDITIONAL ISOLATED TOTAL AMOUNTS OF 5 TO 10 INCHES POSSIBLE ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THURSDAY...ISOLATED FRIDAY THROUGH MONDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:12 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio | 2 hr |
| Jul 4, 5:27 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Jul 4, 6:02 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Jul 4, 6:10 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio | 3 hr |
| Jul 4, 6:25 AM CDT | Flash Flood Warning | CRP | Bee, Kleberg, Nueces, San Patricio | 2 hr |
| Jul 4, 6:25 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Jul 4, 6:53 AM CDT | Special Marine Warning | CRP | 3 hr | |
| Jul 4, 7:03 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 4 hr |
| Jul 4, 7:19 AM CDT | Flash Flood Warning | CRP | Live Oak, McMullen | 116 min |
| Jul 4, 7:36 AM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| Jul 4, 7:42 AM CDT | River Flood Warning | CRP | Refugio | 20 hr |
| Jul 4, 7:51 AM CDT | Flash Flood Warning | CRP | La Salle | 114 min |
| Jul 4, 8:14 AM CDT | Flash Flood Warning | CRP | Bee, Nueces, San Patricio | 3 hr |
| Jul 4, 9:05 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
| Jul 4, 9:12 AM CDT | Special Marine Warning | CRP | 63 min | |
| Jul 4, 9:23 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 49 hr |
| Jul 4, 9:23 AM CDT | River Flood Warning | CRP | Live Oak | 69 hr |
| Jul 4, 9:28 AM CDT | River Flood Warning | CRP | Bee, Nueces, San Patricio | 21 hr |
| Jul 4, 11:04 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Victoria | 3 hr |
| Jul 4, 1:43 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Victoria | 45 hr |
| Jul 4, 5:27 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jul 4, 6:51 PM CDT | River Flood Warning | CRP | Calhoun, Victoria | 45 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.